Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 18, NWS Austin/San Antonio, TX

April 4, 20229 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 4, 2022, 10:11 PM CDT for 9 counties in Texas. It took effect at Apr 5, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2022, 10:11 PM CDT (03:11 UTC)
In effect from
Apr 5, 2022, 1:00 PM CDT
Expired
Apr 5, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 88 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS84 KEWX 050311
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1011 PM CDT Mon Apr 4 2022

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PORTIONS OF
THE RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL
COUNTRY ON TUESDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST 
WINDS...

.Gusty west winds and dry air will move into the region Tuesday
afternoon. In addition, hot temperatures along with the dry air
will result in very low afternoon humidity levels in the single
digits and low teens. The fire danger remains very high across 
the region.

TXZ183>185-202-051200-
/O.UPG.KEWX.FW.A.0009.220405T1800Z-220406T0100Z/
/O.NEW.KEWX.FW.W.0018.220405T1800Z-220406T0100Z/
Val Verde-Edwards-Real-Kinney-
1011 PM CDT Mon Apr 4 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS, 
SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Tuesday. 

* WINDS...West 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and
  unpredictably. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Prevention of fire starts by
avoiding planned burning, or by limiting activities prone to 
produce sparks. Take care to stop the start and spread of 
wildfires.

&&

$$

TXZ171-186>188-203-051200-
/O.NEW.KEWX.FW.W.0018.220405T1800Z-220406T0100Z/
Llano-Kerr-Bandera-Gillespie-Uvalde-
1011 PM CDT Mon Apr 4 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS, 
SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Tuesday.

* WINDS...West 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and
  unpredictably. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Prevention of fire starts by
avoiding planned burning, or by limiting activities prone to 
produce sparks. Take care to stop the start and spread of 
wildfires.

&&

$$
3 follow-up statements
261 
WWUS84 KEWX 050919
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
419 AM CDT Tue Apr 5 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS PORTIONS OF THE
RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL 
COUNTRY TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST 
WINDS...

.Gusty west winds and dry air will move into the region this
afternoon. In addition, hot temperatures along with the dry air 
will result in very low afternoon humidity levels in the single 
digits and low teens. The fire danger remains very high across the
region.

TXZ171-183>188-202-203-052000-
/O.CON.KEWX.FW.W.0018.220405T1800Z-220406T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde-
419 AM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL
COUNTRY...

* WINDS...West 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Prevention of fire starts by
avoiding planned burning, or by limiting activities prone to
produce sparks. Take care to stop the start and spread of
wildfires.

&&

$$
615 
WWUS84 KEWX 052028
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
328 PM CDT Tue Apr 5 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS PORTIONS OF THE
RIO GRANDE PLAINS, SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL
COUNTRY REST OF TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY WEST
WINDS...

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS ALL AREAS EXCEPT
LEE, FAYETTE AND LAVACA COUNTIES DUE TO LOW RELATIVE HUMIDITY AND
GUSTY WEST WINDS...

.Gusty west winds and dry air will continue to push into the 
region for the rest of this afternoon. In addition, hot 
temperatures along with the dry air will result in very low 
afternoon humidity levels in the single digits and low teens. The 
fire danger remains very high across the region.

A strong cold front is forecast to push across the area on
Wednesday with breezy northerly wind and gusts up to 35 mph.
Minimum relative humidities are expected to drop to the teens and
lower 20 percent values. Therefore, a Red Flag Warning has been
issued for most areas on Wednesday as fire danger is very high
across the region.

TXZ171-183>188-202-203-061430-
/O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
/O.CON.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde-
328 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS,
SOUTHERN EDWARDS PLATEAU, AND NORTHERN HILL COUNTRY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE, 
FAYETTE AND LAVACA COUNTIES...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday.

* WINDS...West southwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ172-173-189>193-204>208-217>224-228-061430-
/O.NEW.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar-
Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Dimmit-
328 PM CDT Tue Apr 5 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT LEE,
FAYETTE AND LAVACA COUNTIES...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 8 PM CDT Wednesday.

* WINDS...North 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
084 
WWUS84 KEWX 060113
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
813 PM CDT Tue Apr 5 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MOST OF SOUTH
CENTRAL TEXAS ON WEDNESDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY
NORTH WINDS...

.A strong cold front is forecast to push across the area Wednesday
morning. Windy and dry conditions will prevail behind it through 
the day on Wednesday, with gusts between 30 and 40 mph and relative
humidities dropping into the teens to lower 20s. These weather 
conditions when combined with dry fuels in many areas will result
in a very high to potentially extreme fire danger according to 
the Texas A&M Forest Service.

TXZ171-183>188-202-203-061100-
/O.EXP.KEWX.FW.W.0018.000000T0000Z-220406T0100Z/
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde-
813 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS
MOST OF SOUTH CENTRAL TEXAS...

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 25 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ172-173-189>193-204>208-217>224-228-061100-
/O.CON.KEWX.FW.W.0019.220406T1500Z-220407T0100Z/
Burnet-Williamson-Kendall-Blanco-Hays-Travis-Bastrop-Medina-Bexar-
Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Dimmit-
813 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY ACROSS
MOST OF SOUTH CENTRAL TEXAS...

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 25 percent.

* IMPACTS...Any wildfires ignited may spread rapidly and 
  unpredictably.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 6:46 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 4, 6:46 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
646 PM CDT Mon Apr 4 2022

.UPDATE...
Convection developed across Mexico late this afternoon, and a recent
supercell split has produced a left mover that is impacting portions
of southern Val Verde County with a large hail threat. There is
lower confidence on whether the right movers make it across the
border, however additional upstream convection is possible through
the remainder of the evening hours and into portions of the overnight
along the Rio Grande and across the Winter Garden region as better
large scale forcing and streak wrap into the region. We have updated
to explicitly include a mention of severe along the Rio Grande.
Farther east confidence in convective potential remains much lower,
largely driven by the cap still in place seen on the last hours AMDAR
soundings out of AUS and SAT. Recent runs of the HRRR do not suggest
much development east into the Hill Country and I-35 corridor
tonight. We will continue to monitor trends.

&&

.AVIATION (00Z TAFs)...
VFR conditions prevail across South Central Texas. We are tracking
supercells across Mexico, with one split taking place and the left
mover approaching the vicinity of DRT. Large hail is likely occurring
in this storm. TSRA has been indicated in the DRT TAF through 03Z.
Confidence remains low on coverage of additional TSRA activity late
this evening and overnight farther east given the cap in place. We
will monitor trends through the evening for possible amendments to
the SAT and AUS TAFs, but at this time due to the low confidence we
have not included TSRA. Otherwise, MVFR ceilings developing 02Z-04Z
along and east of I-35 and I-37, lower to IFR 04Z-07Z and expanding
west into portions of the Hill Country.

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT Mon Apr 4 2022/

SHORT TERM (Tonight through Tuesday Night)...
Latest surface observations and visible satellite photos show
abundant moisture across the area this afternoon. As of 3 PM, dew
point temperatures are in the 60s over most areas and up to the
lower 70s to the east of Interstate 35. Area Doppler radars have
been picking up on light to moderate showers since late this morning
where deeper moisture resides. The shower activity is expected to
continue for the rest of this afternoon and evening with
thunderstorm activity also increasing later this afternoon as the
cap weakens.

The scenario for late this afternoon and evening depends on how
quickly the cap erodes across the warm sector, and how far east the
dryline advances between northeast Mexico and Val Verde County. In
addition to all that, an upper-level short wave across the four
corners region is forecast to push east and into the Southern Plains
through the period to support strong to severe thunderstorms across
the area, especially over the Hill Country.

Earlier HiRes model runs were indicating convective initiation
across central Texas ahead of the dryline and pushing a line of
storms to the southeast. However, for the last several runs of the
HRRR, strong to severe thunderstorms have been depicting activity
crossing the international border between 5 and 6  PM with no cap in
place and MLCAPE values in the 1700 and 1800 J/kg range. Also, mid
lapse rates are coming in around 6 and almost 9 C/Km for a
moderately unstable atmosphere. On top of that, effective shear is
coming in around 60 knots. With all these ingredients in place and
if the HRRR pans out, expect storms to develop quickly and become
strong to severe with the main hazards being damaging winds and
large hail. Can't rule out an Isolated tornado or two. Otherwise,
this is a low confidence event as models are having difficulties on
sharing a unified solution.

Once the activity pushes to the east of our area on Tuesday, all
eyes turn to fire weather concerns as dry air and breezy conditions
take place as the dryline pushes into the Hill Country and the Rio
Grande. We have opted to issue a Fire Weather Watch for Val Verde,
Edwards, Real and Kinney Counties from 1 PM through 7 PM Tuesday.

The other item of concern during the day on Tuesday will be the hot
temperatures with record highs expected for a lot of areas. Highs
will range from the lower to mid 90s across the Hill Country near
100 across the Rio Grande. See more details in the climate section.

LONG TERM (Wednesday through Monday)...
A cold front will make steady southward progress across the region
on Wednesday. Gusty north winds will spread in behind the front,
along with cooler temperatures. The coolest readings are anticipated
across the Hill Country where highs will peak in the mid to upper
70s. Farther south into the Rio Grande and coastal plains, highs will
still manage to warm into the upper 80s to lower 90s as a stout low-
level thermal ridge will still be in place. Some moisture will be in
place across the coastal plains just ahead of the front. Confidence
in precipitation along the front is low, so we will keep the forecast
dry at this time. A reinforcing shot of surface high pressure moves
in on Thursday and this will keep highs down in the 70s to near 80.
Surface winds finally ease Thursday night into Friday morning. With
winds decreasing and dry air and clear skies in place, overnight lows
will drop into the upper 30s to upper 40s across most areas. We can't
completely rule out some lower to mid 30s in wind sheltered/low-
lying areas across the Hill Country. Highs on Friday will again range
from the mid 70s to lower 80s, with another cool night in store
Friday night into Saturday morning. A few of the models show return
southerly flow kicking in a little sooner on Saturday. This could
alter the low temperature forecast for Friday night into Saturday
morning. For now, we will show most areas in the upper 30s to upper
40s.

Southerly flow in the low-levels quickly ramps up for the upcoming
weekend into early next week, resulting in a warming and moistening
trend. We will keep the forecast dry through the weekend given the
fairly stable northwest flow aloft. By late Sunday into early Monday,
there are signs the flow aloft transitions to the southwest. For now,
we will only mention a slight chance for showers along the Highway 77
corridor into portions of I-35 on Monday.

FIRE WEATHER...
Elevated to critical fire weather conditions and opportunities for
Fire Weather Watches and Red Flag Warnings return on Tuesday and
continue through Saturday. By the way and as mentioned above, there
is a Fire Weather Watch for the northwest of the area from 1 PM to 8
PM Tuesday for low humidities and breezy conditions. Minimum
humidities will plunge into the single digits and teens across our
western areas on Tuesday and Wednesday, then continue through
Saturday. Minimum humidities in the 20s and 30s across our eastern
areas on Tuesday and Wednesday, also plunge into the single digits
and teens on Thursday, then continue through Saturday. Humidities
recover a little on Sunday. Winds will be breezy and gusty most
days. Westerly winds on Tuesday turn northerly on Wednesday and
Thursday, then turn southerly out west on Friday and all areas on
Saturday. Any wetting rains from showers and thunderstorms today and
tonight will be spotty and will likely not contribute to any fuel
moisture. As a result, fuels are expected to dry even more during
the next several days.

CLIMATE...
Record High Temperatures for April 5
Austin Camp Mabry  94
Austin Bergstrom   89
San Antonio        93
Del Rio            96

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  93  62  79  52 /  40   0   0   0   0
Austin Bergstrom Intl Airport  64  92  60  80  49 /  40   0   0   0   0
New Braunfels Muni Airport     66  94  60  84  50 /  30  -    0   0   0
Burnet Muni Airport            60  92  58  77  48 /  40   0   0   0   0
Del Rio Intl Airport           63  99  62  89  55 /  30   0   0   0   0
Georgetown Muni Airport        62  92  60  78  50 /  40   0   0   0   0
Hondo Muni Airport             63  97  59  89  49 /  20  -    0   0   0
San Marcos Muni Airport        64  93  60  82  49 /  30  -    0   0   0
La Grange - Fayette Regional   69  90  63  81  50 /  30  -    0   0   0
San Antonio Intl Airport       66  94  62  84  53 /  20  -    0   0   0
Stinson Muni Airport           69  97  65  89  55 /  20  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday evening
for Edwards-Kinney-Real-Val Verde.

&&

Short-Term/Aviation...76
Long-Term...KCW
Decision Support...Quigley
Hazardous weather outlook, Apr 4, 4:39 AM CDT, 17 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
439 AM CDT Mon Apr 4 2022

TXZ171>173-183>194-202>209-217>225-228-050945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
439 AM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

The is a Slight risk for severe thunderstorms over Llano, Burnet,
and Williamson Counties and a Marginal risk over the rest of South
Central Texas this afternoon and evening. Damaging winds are the
main threat with a lower threat for large hail and tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to near critical fire weather conditions are possible
each afternoon Tuesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather to the National Weather Service.

In the hours before

Local storm report, Apr 4, 7:11 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             LAKE VIEW               29.46N 100.95W
04/04/2022  M1.00 INCH       VAL VERDE          TX   PUBLIC

&&

JR
Local storm report, Apr 4, 7:12 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 NNE LAKE VIEW         29.51N 100.91W
04/04/2022  M0.88 INCH       VAL VERDE          TX   COCORAHS

&&

JR
Special weather statement, Apr 4, 7:30 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Mon Apr 4 2022

TXZ183-184-202-050115-
Kinney TX-Val Verde TX-Edwards TX-
730 PM CDT Mon Apr 4 2022

...A strong thunderstorm will impact portions of north central
Kinney, southwestern Edwards and east central Val Verde Counties
through 815 PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Carta Valley, or 19 miles northeast of Del Rio, moving
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Kinney, southwestern Edwards and east central Val Verde Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2952 10078 2961 10084 2988 10051 2968 10036
TIME...MOT...LOC 0030Z 235DEG 27KT 2962 10072

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Local storm report, Apr 4, 7:33 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 WNW LAKE VIEW         29.47N 101.01W
04/04/2022  E1.25 INCH       VAL VERDE          TX   PUBLIC

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:30 PM CDTSpecial Weather StatementEWXEdwards45 min
Apr 5, 2:47 PM CDTSpecial Weather StatementEWXMaverick43 min
Apr 5, 2:59 PM CDTSevere Thunderstorm WarningEWXMaverick46 min
Apr 5, 3:08 PM CDTSpecial Weather StatementEWXFrio52 min
Apr 5, 3:14 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala13 min
Apr 5, 3:20 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick40 min
Apr 5, 3:28 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more29 hr
Apr 5, 3:29 PM CDTSpecial Weather StatementEWXMaverick46 min
Apr 5, 3:58 PM CDTSpecial Weather StatementEWXFrio, Zavala62 min
Apr 5, 4:00 PM CDTSpecial Weather StatementEWXDimmit45 min
Apr 5, 4:07 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala9 min
Apr 5, 4:18 PM CDTSpecial Weather StatementEWXZavala42 min
Apr 5, 4:45 PM CDTSpecial Weather StatementEWXDimmit30 min
Apr 5, 5:00 PM CDTSpecial Weather StatementEWXMaverick45 min
Apr 5, 5:24 PM CDTSpecial Weather StatementEWXFrio36 min
Apr 5, 5:57 PM CDTSpecial Weather StatementEWXAtascosa33 min

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.